Alert archive / Indiana / Frost Advisories in 2016
Frost Advisory 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at May 14, 2016, 1:47 PM EDT for 17 counties in Indiana. It took effect at May 15, 2016, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 1:47 PM EDT (17:47 UTC)
- In effect from
- May 15, 2016, 4:00 AM EDT
- Expired
- May 15, 2016, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hendricks County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
913 WWUS73 KIND 141747 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 147 PM EDT SAT MAY 14 2016 ...A THREAT OF LATE FROST... INZ021-028>031-035>046-150200- /O.NEW.KIND.FR.Y.0005.160515T0800Z-160515T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 147 PM EDT SAT MAY 14 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. * TEMPERATURE...LOWER TO MID 30S. * IMPACTS...AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JK
2 follow-up statements
905 WWUS73 KIND 150139 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 939 PM EDT SAT MAY 14 2016 ...A THREAT OF LATE FROST... INZ021-028>031-035>046-150945- /O.CON.KIND.FR.Y.0005.160515T0800Z-160515T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 939 PM EDT SAT MAY 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... * TEMPERATURE...LOWER TO MID 30S. * IMPACTS...AREAS OF FROST MAY HARM OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
374 WWUS73 KIND 151252 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 852 AM EDT SUN MAY 15 2016 ...FROST THREAT OVER... INZ021-028>031-035>046-151400- /O.EXP.KIND.FR.Y.0005.000000T0000Z-160515T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 852 AM EDT SUN MAY 15 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES HAVE BECOME TOO WARM FOR FROST. $$ JK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at May 14, 1:00 PM EDT, 47 minutes earlier.
Area forecast discussion, May 14, 1:00 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 100 PM EDT SAT MAY 14 2016 .UPDATE... Aviation Section has been updated below. && .SYNOPSIS... Issued at 236 AM EDT Sat May 14 2016 A quick moving cold front will sweep across central Indiana early this morning...allowing much cooler canadian air to arrive in central Indiana on northwesterly winds. High pressure will settle across the southern plains on sunday...keeping the cool northwest flow of dry air in place through the weekend. By monday...the high will drift east to the Carolinas...and allow a warm front to approach Indiana from the southwest. This will bring chances for showers and perhaps a thunderstorm back to central Indiana...however temperatures will remain below normal. Rain chances will linger through the middle of next week as temperatures gradually recover to near normal by Thursday. && .NEAR TERM /Today/... Issued at 935 AM EDT Sat May 14 2016 Latest radar shows flecks over the area and the latest HRRR indicates that will continue through the afternoon. This makes sense given strong cold advection under the warm May sun. Scattered sprinkles will be added except in the southwest where the air is a little drier. Otherwise the forecast of a cloudy, cool day is working out well. Temperatures have been adjusted slightly based on latest short term models. && .SHORT TERM /tonight through monday night/... Issued at 236 AM EDT Sat May 14 2016 Models remain in pretty good agreement during this period and will use a blend. The upper pattern remains unchanged through monday morning...as broad cyclonic flow in place over the eastern great lakes and quebec continues to provide a cool northwest flow to central Indiana. Meanwhile as cold air advection and subsidence builds across the region...surface high pressure centers itself over the central plains states. Forecast soundings show a dry column tonight...suggesting a mostly clear sky...but trend toward a saturated lower level on sunday as convective temps in the middle 50s should be reached easily. However...given the cold air advection that will be in place will trend lows tonight close to mavmos and trend highs on sunday cooler than mavmos. On Sunday night...the ongoing cold air advection finally comes to an end as warmer air arrives aloft on westerly winds. Forecast soundings suggest the arrival of high cloud as upper levels appear saturated...with a very dry lower levels. Meanwhile at the surface the gfs suggests the high pressure system settles across the southeastern states...aiding the warm air advection. thus will trend toward a partly cloudy sky...along with lows at or above mavmos. A few features then begin to come together to bring precip chances back to the forecast for monday afternoon and monday evening. Gfs and nam suggest yet another upper trough sagging slowly southward out of the great lakes toward central Indiana. meanwhile a warm front and associated moisture begins an approach front the southwest. These two systems appear to be merging across the ohio valley...providing a set up for precip. Forecast soundings again become saturated. Thus will trend pops on monday afternoon and evening higher than mavmos for now...along with continued below normal temps. && .LONG TERM /Tuesday through Saturday/... Issued at 247 AM EDT Sat May 14 2016 Guidance suggests precipitation chances will linger into Tuesday night as a frontal zone settles near the Ohio River. High pressure building in behind the boundary may bring an end to precipitation mid week, with Wednesday through Thursday night appearing dry. There is some suggestion in the prior Euro run that a cutoff low could drift across the country late in the week, but newest GFS contradicts this directly with a sharp upper ridge moving through the same area. Will accept blended pops in this time frame which have slight chance to low chance of showers across much of the area. Forecast confidence is moderate early in the period, and quite low late in the period. Should see a gradual warming trend throughout the long term period as heights gradually build, and this was initialized well. && .AVIATION (Discussion for the 14/18Z TAF Issuance)... Issued at 100 PM EDT Sat May 14 2016 VFR conditions through the period. Satellite indicates lots of clouds with ceilings around 4 thousand feet this afternoon and possibly a little higher tonight with clouds scattering out late tonight as drier air spreads in. the combination of strong low pressure over Quebec and high pressure over the northern and central plains will produce brisk northwest winds this afternoon with gusts to 25 knots. Winds will become west and drop below 10 knots tonight with loss of daytime heating. However they will pick up some again by late Sunday morning with gusts 20 to 25 knots by end of the forecast period. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...PUMA NEAR TERM...JK SHORT TERM...PUMA LONG TERM...NIELD AVIATION...JH
Hazardous weather outlook, May 14, 3:27 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 327 AM EDT SAT MAY 14 2016 INZ021-028>031-035>049-051>057-060>065-067>072-150730- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 327 AM EDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: PATCHY FROST IS POSSIBLE TONIGHT. HAZARDS: PATCHY FROST. TIMING: AFTER 2 AM TONIGHT. DISCUSSION: COLD CANADIAN HIGH PRESSURE SETTLING ACROSS THE AREA MAY RESULT IN SOME PATCHY FROST ACROSS CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM MONDAY THROUGH TUESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...BUT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE THREATS FROM ANY THUNDERSTORM. DISCUSSION: A FRONTAL SYSTEM AND UPPER LEVEL DISTURBANCES WILL COMBINE TO TRIGGER THUNDERSTORMS AT TIMES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
Nearby
Frost Advisories in Indiana, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.